MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRIAL FEMORAL HEAD 40 L/+8; PROSTHESIS, KNEE, FEMTIB, SEMI-CNSTRND, CMNTD, MET/POLY

SMITH & NEPHEW, INC. TRIAL FEMORAL HEAD 40 L/+8; PROSTHESIS, KNEE, FEMTIB, SEMI-CNSTRND, CMNTD, MET/POLY
Model Number 75100871
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, while resetting instruments, it was noticed that the trial femoral head was broken.No case or patient was involved.
 
Additional Manufacturer Narrative
H3,h6: the associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device's femoral head is broken., rendering the device inoperable.The device shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TRIAL FEMORAL HEAD 40 L/+8
Common Device Name
PROSTHESIS, KNEE, FEMTIB, SEMI-CNSTRND, CMNTD, MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11085385
Report Number9613369-2020-00276
Device Sequence Number17039801
Product Code HRY
UDI-Device Identifier07611996122046
UDI-Public07611996122046
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100871
Device Catalogue Number71366519
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer01/13/2021
01/25/2021
Initial Report FDA Received Date12/28/2020
Supplement Report FDA Received Date01/14/2021
02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1